Alert archive / Georgia / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 200, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 4, 2018, 4:11 PM EDT for Seminole County, Georgia. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2018, 4:11 PM EDT (20:11 UTC)
- Expired
- Aug 4, 2018, 4:45 PM EDT
- In force
- 34 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Seminole County, GA
The radar
The Tallahassee radar (KTLH), 75 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.2 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 710 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 961 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
667 WUUS52 KTAE 042011 SVRTAE GAC253-042045- /O.NEW.KTAE.SV.W.0200.180804T2011Z-180804T2045Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Tallahassee FL 411 PM EDT SAT AUG 4 2018 The National Weather Service in Tallahassee has issued a * Severe Thunderstorm Warning for... Northeastern Seminole County in southwestern Georgia... * Until 445 PM EDT. * At 411 PM EDT, a severe thunderstorm was located 11 miles south of Donalsonville, moving north at 20 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Donalsonville, Iron City, Little Hope, Lela, Sharphagen and Donaldsonville A/P. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3086 8477 3085 8484 3102 8494 3104 8476 TIME...MOT...LOC 2011Z 170DEG 18KT 3089 8481 HAIL...<.75IN WIND...60MPH $$ 22-BARRY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 3:37 PM EDT, 34 minutes earlier.
Area forecast discussion, Aug 4, 3:37 PM EDT, 34 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
337 PM EDT Sat Aug 4 2018
.NEAR TERM [Through Tonight]...
The greatest coverage of diurnal showers and thunderstorms is
expected in the area near and south of the I-10 corridor and west of
the Apalachicola River. Chance PoPs are forecast here. Further east,
subsidence behind a shortwave moving westward around the periphery
of the deep layer ridge will advect drier air into the column which
will limit coverage. While showers and thunderstorms will diminish
late this evening, they may persist until around midnight from the I-
10 corridor in the FL Big Bend northward into southwest GA given
greater moisture and the low to mid-level southeasterly flow. While
patchy fog is possible as was observed across portions of the area
Saturday morning, coverage should be less tonight given the decrease
in near surface RH and more elevated winds per model soundings. Low
temperatures will be near normal in the low to mid-70s.
The deep layer ridge continues to build into the area through Sunday
with Precipitable Water values decreasing to below normal. There
will be renewed diurnally driven showers and thunderstorms, with the
greatest coverage expected generally across the area near and south
of I-10 and west of the Ochlockonee River. High temperatures will
be around seasonal levels, ranging from the mid-80s along the
Gulf coast to around 90 inland.
.SHORT TERM [Sunday Through Monday Night]...
Deep layer ridging will prevail through the period. With drier air
aloft, expect a lower than normal coverage of storms each day.
Highs will climb back into the lower to middle 90s, with heat
indices in the upper 90s.
.LONG TERM [Tuesday Through Saturday]...
The deep layer ridging will continue through mid-week, though
moisture will gradually return and allow for a more typical
coverage of seabreeze storms. Late in the week, a shortwave will
move over the eastern CONUS and result in a higher than usual
chance for showers and thunderstorms. Highs and lows should be
seasonable through the extended range.
&&
.AVIATION [Through 18Z Sunday]...
Cumulus at VFR levels across the TAF sites this afternoon. SHRA
and TSRA will develop at the terminals between 19Z and 21Z, then
diminish around 00Z tonight. Cannot rule out some patchy fog and
associated restrictions again tonight at DHN, TLH, and VLD, but
confidence was not high enough to include in the TAFs. Winds
generally south to southeast becoming light and variable at times
through the TAF period.
&&
.MARINE...
Seasonably light winds and low seas are forecast over the next
several days, with the best chance for rain around the early
morning hours.
&&
.FIRE WEATHER...
There are no fire weather concerns.
&&
.HYDROLOGY...
This weekend will see isolated to scattered coverage of storms,
which will allow many area rivers to begin to gradually lower after
heavy rainfall earlier this week. The St. Marks River near Newport
has reached moderate flood stage, but is forecast to begin slowly
lowering tonight. The Aucilla River at Lamont is forecast to
continue rising early into next week, though is no longer expected
to reach flood stage. No additional river flooding is forecast at
this time.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 74 93 73 94 73 / 10 20 10 30 30
Panama City 76 90 76 91 77 / 10 40 10 30 20
Dothan 74 91 74 93 74 / 10 30 20 30 20
Albany 74 92 74 92 74 / 10 20 10 30 30
Valdosta 72 92 72 92 72 / 30 20 10 30 30
Cross City 73 91 73 91 73 / 0 30 20 10 10
Apalachicola 77 89 76 89 76 / 10 20 10 20 20
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late tonight for Coastal Bay-South
Walton.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...LF
SHORT TERM...Harrigan
LONG TERM...Harrigan
AVIATION...LF
MARINE...Harrigan
FIRE WEATHER...Barry
HYDROLOGY...HarriganIn the hours before
Special weather statement, Aug 4, 2:14 PM EDT, 1 hour 57 minutes before
Special Weather Statement National Weather Service Tallahassee FL 214 PM EDT SAT AUG 4 2018 FLZ012>014-026-112-114-041900- Coastal Bay FL-Liberty FL-Inland Bay FL-Calhoun FL-Inland Gulf FL- Coastal Gulf FL- 214 PM EDT SAT AUG 4 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GULF...SOUTHEASTERN BAY...SOUTHWESTERN CALHOUN COUNTIES IN THE PANHANDLE OF FLORIDA AND SOUTHWESTERN LIBERTY COUNTIES IN BIG BEND OF FLORIDA UNTIL 300 PM EDT/200 PM CDT/... At 213 PM EDT/113 PM CDT/, Doppler radar was tracking strong thunderstorms along a line extending from near Wewahitchka to near Mexico Beach. Movement was northwest at 15 mph. Winds in excess of 40 mph will be possible with these storms. Locations impacted include... Panama City, Lynn Haven, Callaway, Springfield, Mexico Beach, Hiland Park, Stonemill Creek, Tyndall Air Force Base, Parker, Wewahitchka, Honeyville, Clarksville, Abe Springs, Allanton, Cedar Grove, Chipola Cutoff, Dirego Park, College Station, Bayou George and Red Hill. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3021 8574 3050 8514 3006 8501 2987 8541 TIME...MOT...LOC 1813Z 152DEG 12KT 3010 8513 2997 8538 33-LF
Special weather statement, Aug 4, 3:57 PM EDT, 14 minutes before
Special Weather Statement National Weather Service Tallahassee FL 357 PM EDT SAT AUG 4 2018 GAZ155-156-042030- Decatur GA-Seminole GA- 357 PM EDT SAT AUG 4 2018 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DECATUR AND SEMINOLE COUNTIES UNTIL 430 PM EDT... At 356 PM EDT, Doppler radar was tracking a strong thunderstorm 9 miles northeast of Chattahoochee, or 12 miles southwest of Bainbridge, moving north at 20 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Donalsonville, Bainbridge, Iron City, Brinson, Seminole State Park, Desser, Hanover, Ausmac, Reynoldsville, Davis Park, Little Hope, Lela, Eldorendo, Recovery, Decatur Co A/P, Cyrene, Sharphagen, Donaldsonville A/P and Lake Seminole. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3076 8459 3073 8488 3106 8496 3106 8461 TIME...MOT...LOC 1956Z 170DEG 19KT 3079 8472 22-BARRY
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 3:57 PM EDT | Special Weather Statement | TAE | Seminole | 33 min |
| Aug 4, 4:38 PM EDT | Special Weather Statement | TAE | Miller | 52 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.